Alert archive / Vermont / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 39, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 23, 2016, 3:01 PM EDT for 5 counties in Vermont; Clinton County, New York. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 23, 2016, 4:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT
The radar
The Burlington radar (KCXX), 9 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:24 PM EDT | TSTM WND DMG | 1 Sw Colchester, VT | TREES DOWN...RT 2A BLOCKED. |
| Jul 23, 3:24 PM EDT | TSTM WND DMG | 2 W Williston, VT | PART OF A TREE IN RIGHT LANE OF I-89N JUST BEFORE WILLISTON EXIT. |
| Jul 23, 3:24 PM EDT | TSTM WND DMG | 3 W Williston, VT | TREE DOWN ON SOUTH BROWNELL ROAD. |
| Jul 23, 3:25 PM EDT | TSTM WND DMG | South Burlington, VT | TREES DOWN...POWER LINES DOWN ON DORSET STREET. |
| Jul 23, 3:35 PM EDT | TSTM WND DMG | Essex Junction, VT | TREES DOWN |
| Jul 23, 3:36 PM EDT | TSTM WND DMG | Richmond, VT | POWER LINES DOWN ON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
273
WUUS51 KBTV 231901
SVRBTV
NYC019-VTC001-007-011-013-015-232000-
/O.NEW.KBTV.SV.W.0039.160723T1901Z-160723T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
301 PM EDT SAT JUL 23 2016
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...
SOUTHWESTERN LAMOILLE COUNTY IN NORTHWESTERN VERMONT...
SOUTHERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...
SOUTHWESTERN FRANKLIN COUNTY IN NORTHWESTERN VERMONT...
NORTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT...
* UNTIL 400 PM EDT
* AT 300 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TREADWELL
BAY...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...PLATTSBURGH
INTERNATIONAL AIRPORT...BURLINGTON INTERNATIONAL AIRPORT...
WILLISTON...WINOOSKI...GRAND ISLE...BEEKMANTOWN...JERICHO...
HINESBURG...FAIRFAX...RICHMOND...UNDERHILL...WESTFORD...
HUNTINGTON...SOUTH HERO...BOLTON...NORTH HERO AND ST. GEORGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4454 7265 4444 7277 4445 7281 4441 7284
4440 7283 4423 7305 4448 7331 4455 7334
4454 7337 4476 7359 4488 7342
TIME...MOT...LOC 1900Z 312DEG 33KT 4476 7340
HAIL...1.00IN
WIND...60MPH
$$
NEILES1 follow-up statement
396
WWUS51 KBTV 231938
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
338 PM EDT SAT JUL 23 2016
NYC019-VTC001-007-011-013-015-232000-
/O.CON.KBTV.SV.W.0039.000000T0000Z-160723T2000Z/
CLINTON NY-LAMOILLE VT-GRAND ISLE VT-CHITTENDEN VT-FRANKLIN VT-
ADDISON VT-
338 PM EDT SAT JUL 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL CLINTON...SOUTHWESTERN LAMOILLE...SOUTHERN GRAND
ISLE...CHITTENDEN...SOUTHWESTERN FRANKLIN AND NORTHEASTERN ADDISON
COUNTIES...
AT 338 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ESSEX
CENTER... MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...PLATTSBURGH
INTERNATIONAL AIRPORT...BURLINGTON INTERNATIONAL AIRPORT...
WILLISTON...WINOOSKI...GRAND ISLE...JERICHO...HINESBURG...FAIRFAX...
RICHMOND...UNDERHILL...WESTFORD...HUNTINGTON...SOUTH HERO...BOLTON...
ST. GEORGE...UNDERHILL STATE PARK AND GEORGIA CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4454 7265 4444 7277 4445 7281 4441 7284
4440 7283 4423 7305 4448 7331 4455 7334
4454 7337 4465 7348 4480 7323
TIME...MOT...LOC 1938Z 312DEG 33KT 4453 7304
HAIL...1.00IN
WIND...60MPH
$$
NEILESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:30 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 23, 1:30 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Burlington VT 130 PM EDT Sat Jul 23 2016 .SYNOPSIS... More scattered showers and thunderstorms are expected across the North Country today as an upper level disturbance moves through. Some thunderstorms may have gusty winds and small hail. Sunday looks mostly sunny and seasonable under hand yet another possibility of showers and thunderstorms late Monday. Warm and mostly dry summer weather looks like it will continue Tue and Wed. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 125 PM EDT Saturday...A line of storms just north of INTL border moving ese will largely impact nrn VT with ne NY as well. SPC has increased to SLGT risk and this is consistent with our line of thinking gusty possible dmamging winds 30-50+ mph, possible hail up to 1 inch but frequent lightning. Made some tweaks in grids to capture perceived movement and put some enchanced wording. Previous Discussion...Only minor adjustments needed to the previous forecast at this time, mainly to bump up temps a bit and slow timing of afternoon convection a few hours for the remainder of the morning hours. Otherwise, still looking for convection to fire up after about 16z with the primary threat from any severe storms that do develop being gusty winds and hail. Previous Discussion... Rapid cumulus cloud development expected this morning. A potent shortwave trof see on water vapor imagery and is producing lightning at sunrise. This trof is expected to move across our area this afternoon with cooling aloft as 500 mb temps drop down to -15C. This cooling aloft along with mild 850 temps of about 13C and surface temps reaching the upper 70s to lower 80s are expected to kick off thunderstorms this morning/early afternoon in the north. Each model has a differing evolution of the convection, and is again a symptom of just how sensitive the models are to this type of weather pattern that is driven by mixed layers, elevated and low level instability and boundary layer details. Taking a blend of the models suggests that we'll have CAPE values 750 to 1500 J/kg, highest in the St. Lawrence Valley which is decent enough to drive convection. We'll also have 30-40kt 0-6km shear mainly over the south and west portions of our area while shear over VT less on the order of 15 to 25 kts. So we can't totally rule out a stronger storm with gusty winds and small hail, so have included in the forecast. Looks like the highest chances 60-80% of precipitation and storms will be from mid-day until early evening. SPC has our region under "Marginal Risk" of severe thunderstorms and we are in good agreement. Scattered showers/storms then wane and exit southeast fairly quickly Saturday evening as upper trough swings through the region and is replaced by building high pressure. Chance of precip drop off quickly during the evening, then largely dry from midnight onward. Low temperatures near seasonal mid- summer norms in the 50s to around 60 for most locales. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... As of 419 AM EDT Saturday...Sunday: All models agree the day will live up to it's name and be a super spectacularly sunny and serene day. Ridging aloft and at the surface will be in place. With 925mb temperatures running between 17- 19C, we'll see daytime highs topping out in the upper 70s (higher elevations) to lower 80s (valleys). light winds and dewpoints in the 50s will ensure comfortable conditions. Given all that model agreement, I did not stray from the guidance blend. Sunday Night: Things change as ridging moves off to the east as the next trough in the overall westerly flow starts heading our way. Warm air advection aloft will result in increasing clouds overnight. Should be some elevated instability as well, have noted Showalter Index values <0C spreading in after 06z monday in the models. That suggests showers are possible, and sure enough that is what the models show as well. Have painted in rising chances overnight. Expect a few showers, mainly across northern NY, prior to daybreak Monday. A rumble of thunder is not out of the question across the St Lawrence valley by dawn as we'll have the nose of an 850mb jet pushing into that area to provide a little extra lift. The increasing clouds will keep it mild for most of the region. Low/mid 60s from the Champlain Valley westward. 50s will be confined to eastern VT Monday: For days, guidance has been indicating unsettled conditions (eg: showers and t-storms) to be possible. 00Z model runs are no different, and have come in more alignment with timing and overall setup of convective ingredients. Still, things are not totally clear. What I do expect is that a fairly robust shortwave will be approaching the region late in the day. This will sync up daytime heating with the best dynamics aloft. Models do indicate surface based instability of probably 1000-1500 J/kg (NAM as typical is higher) due to a warmer and more humid airmass getting into place. Just how much instability we achieve will be related to how much sun we see. 925mb temperatures are expected to become very warm -perhaps 23 to 25C. Under perfect atmospheric mixing conditions, this would result in temperatures at the valley floor pushing into the mid 90s! However, it appears we'll have a good amount of clouds to restrict heating to a degree. Though we should still easily reach the mid 80s. The 0-6km bulk shear values are in the marginal level for getting storms to become on the strong side. SPC does have the region in a marginal risk, but they also have some concerns about the mix of ingredients lining up perfectly to develop severe t- storms. Evaluation of various forecast sounding for Monday have some "goofiness" (thats a technical term, by the way) showing in the profiles. Not sure if that is due to convection within the models, or if it's a sign that despite the very warm air aloft, we'll have some inversion in place to restrict mixing, which in turn means restricted convection. At this point, will play the middle ground, and keep PoPs in the 40-55% range and see how future guidance trends. Monday Night: Whatever convection we do see, will be pushing out of the region as the night goes on. Will likely be warm and muggy with lows in the 60s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 419 AM EDT Saturday...Decent agreement with the 00z suite of models, and much of the week should be relatively quiet, but feature more or less typical summer weather. Most of the week we'll see temperatures running a bit above normal. Looks sunny and warm for both Tuesday and Wednesday. GFS and ECMWF start to advect in some moisture for Thursday, along with having a little more troughiness develop and perhaps a weak front sliding down from Quebec. Thus it appears we'll see some showers and t-storms around. At this point, they appear to be of the garden variety as I don't see strong dynamics in place. Kept with a model blend and painted in 30-40% PoPs. More uncertain for Friday. 00Z runs vary from 12z guidance and keep in clouds/showers rather than having things clear out more. Really don't have any confidence, so just went with the full blend with temperatures close to normal and low chances of showers. && .AVIATION /18Z Saturday THROUGH Thursday/... Through 18z Sunday...Mainly VFR but scattered brief MVFR/IFR in stronger showers and thunderstorms moving n to s thru 23z. High pressure starts to move in from the NW overnight with light winds and patchy dense fog and LIFR forming again 06-12Z at KSLK and KMPV. Winds generally light west to northwest at 5 to 10 knots. Outlook 18z Sunday through Tuesday... Sun...Mainly VFR under weak high pressure. Mon/Monday night...VFR with scattered brief MVFR/IFR in showers and thunderstorms with frontal passage. Tuesday...VFR/high pressure. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Sisson NEAR TERM...Lahiff/Sisson/SLW SHORT TERM...Nash LONG TERM...Nash AVIATION...Sisson/SLW
Hazardous weather outlook, Jul 23, 3:38 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 338 AM EDT SAT JUL 23 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-240900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 338 AM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THIS AFTERNOON. A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING STRONG GUSTY WINDS...HAIL...DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. A COUPLE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 23, 9:22 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
922 AM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 2 ESE WHEELOCK 44.58N 72.04W
07/22/2016 CALEDONIA VT TRAINED SPOTTER
TREES AND POWER LINES DOWN ON SUTTON WHEELOCK RD AND
MATTHEWSON HILL RD.
&&
EVENT NUMBER BTV1600614
NEILESLocal storm report, Jul 23, 9:23 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
923 AM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 2 SW SUTTON 44.61N 72.05W
07/22/2016 E0.50 INCH CALEDONIA VT CO-OP OBSERVER
&&
EVENT NUMBER BTV1600615
NEILESLocal storm report, Jul 23, 9:44 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
944 AM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND DMG 2 NNW WEST BEEKMANTOWN 44.80N 73.58W
07/22/2016 CLINTON NY PUBLIC
TWO LARGE TREES DOWN.
&&
EVENT NUMBER BTV1600616
NEILESLocal storm report, Jul 23, 10:46 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1046 AM EDT SAT JUL 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG 2 ENE EAST JOHNSON 44.65N 72.63W
07/22/2016 LAMOILLE VT PUBLIC
LARGE TREE DOWN ON ROUTE 100C.
&&
EVENT NUMBER BTV1600617
NEILESSpecial weather statement, Jul 23, 12:34 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1234 PM EDT SAT JUL 23 2016 VTZ003-006>008-231730- CALEDONIA-WASHINGTON-LAMOILLE-ORLEANS- 1234 PM EDT SAT JUL 23 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAMOILLE... SOUTHWESTERN ORLEANS...NORTHEASTERN WASHINGTON AND WEST CENTRAL CALEDONIA COUNTIES... AT 1233 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EDEN...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HARDWICK...MORRISVILLE...WOLCOTT...JOHNSON...EDEN...CRAFTSBURY... GREENSBORO...HYDE PARK...GARFIELD...CRAFTSBURY COMMON...NORTH HYDE PARK...NORTH WOLCOTT...GREEN RIVER RESERVOIR...EDEN MILLS...EAST JOHNSON...HARDWICK CENTER...EAST CRAFTSBURY...LAKE ELMORE...ELMORE STATE PARK AND EAST HARDWICK. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4463 7272 4477 7257 4464 7220 4443 7239 TIME...MOT...LOC 1633Z 304DEG 13KT 4466 7256 LAHIFF
Special weather statement, Jul 23, 1:56 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 156 PM EDT SAT JUL 23 2016 NYZ026>031-034-035-087-VTZ001>012-016>019-240000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 156 PM EDT SAT JUL 23 2016 ...SPECIAL WEATHER STATEMENT... ...AN AREA OF SHOWERS AND THUNDERSTORMS WILL DROP SOUTH ACROSS NORTHERN NEW YORK AND VERMONT THROUGH THIS EVENING... SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN QUEBEC ARE TRACKING SOUTHEASTWARD TOWARDS NORTHEASTERN NEW YORK AND NORTHERN VERMONT. THESE STORMS HAVE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND SMALL HAIL, AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. NEILES
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:24 PM EDT | Special Weather Statement | BTV | Lamoille | 66 min |
| Jul 22, 8:59 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Lamoille, Washington | 61 min |
| Jul 22, 9:42 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 63 min |
| Jul 22, 10:06 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 54 min |
| Jul 22, 10:43 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Essex, Franklin, Grand Isle, Lamoille and 2 more | 92 min |
| Jul 22, 10:56 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Rutland and 2 more | 94 min |
| Jul 23, 12:28 AM EDT | Special Weather Statement | BTV | Orange | 62 min |
| Jul 23, 12:34 PM EDT | Special Weather Statement | BTV | Lamoille | 56 min |
| Jul 23, 2:36 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 54 min |
| Jul 23, 3:35 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 55 min |
| Jul 23, 4:25 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Orange, Rutland, Washington, Windsor | 65 min |
| Jul 23, 5:13 PM EDT | Special Weather Statement | BTV | Windsor | 47 min |
| Jul 23, 5:19 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 26 min |
| Jul 22, 8:20 PM EDT | Special Weather Statement | BTV | Franklin | 55 min |
| Jul 22, 8:27 PM EDT | Special Weather Statement | BTV | Clinton | 63 min |
| Jul 23, 3:06 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 54 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.